Due to an odd scheduling conflict, I have been out of meds since last week.
First, I told you all that I went back on Latuda, but I don’t think I told you that I almost immediately went back off of it. In the span of about two weeks things were getting much worse and I decided I just didn’t want to be on that medication. So I stopped.
But as of last week I have also stopped my Lithium and Trazadone. I have been taking my Klonopin and Ambien left over from previous prescriptions to fall asleep (the insomnia is coming!) so that part has not been too bad. But I can for sure feel a weird dip in my mood.
Samantha has been surprisingly perceptive of this. It might be because she knows I have been off my pills, or maybe I have just been that obvious, I am not sure. But I do know that whether this is simply withdrawal symptoms or a sign that he medication works when I am on it, I cannot wait to pick up my script and down those disgusting metallic pills tomorrow night.
And it isn’t just mood that is out of whack. My hunger is practically insatiable. My bowel movements are infrequent and unsatisfying. My sleep schedule is so out of whack that I am wide awake now after midnight but having a hard time keeping my eyes open at work in midday. My legs, which have been mostly under control for the last couple of years have been shaking so much when I sit or lay down that I swear the foundation of my house is shaking. Night sweats, racing thoughts, tons of anxiety.
All good times.
Back in December I talked to my wife about going off of my meds completely. I told her that I didn’t think they were doing much for me and the damage they were doing to my body for limited results wasn’t worth it. It is still a mentality I harbor to some degree. I want treatment with better efficacy. I want treatment I can feel working. I want treatment with proven results.
But sadly, this is all I have available to me, this and ECT. And now that I am off my pills, I just want them back.
I picked up all of my scripts tonight and should start back up with dinner. I’ll keep you posted as to what is next.